Alert archive / Idaho / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 35, NWS Boise, ID

August 21, 2004Ada County, Canyon County, Idaho

NWS Boise, ID issued this severe thunderstorm warning at Aug 21, 2004, 6:56 PM MDT for Ada County, Canyon County, Idaho. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 21, 2004, 6:56 PM MDT (00:56 UTC)
Expired
Aug 21, 2004, 7:45 PM MDT
In force
49 min
Issued by
NWS Boise, ID
Area
Counties, with a storm outline in the text

Counties Ada County, ID, Canyon County, ID

The radar

The Boise radar (KCBX), 20 km from the middle of the area, began a volume at 00:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 3:10 PM MDT, 3 hours 46 minutes earlier.

Area forecast discussion, Aug 21, 3:10 PM MDT, 3 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE IDAHO
310 PM MDT SAT AUG 21 2004

.SHORT TERM...SOUTHWEST IDAHO AND SOUTHEAST OREGON.  DOUBLE
STRUCTURED COLD FRONT WILL MOVE THROUGH SOUTHEAST OREGON TONIGHT AND
SOUTHWEST IDAHO SUNDAY. PREFRONTAL SW WINDS WILL INCREASE AHEAD OF
THE FRONT AS ISOLD-SCT SHOWERS AND THUNDERSTORMS CROSS S AND E ZONES
THIS EVENING AND AFTER MIDNIGHT ISOLD-SCT SHOWERS INCREASE ACROSS
THE N AND NW ZONES. SCT SHOWERS WILL DEVELOP IN THE CENTRAL AND BOI
MTS THRU SUN THEN SCT-ISOLD SHOWER AND THUNDERSTORMS WILL OVERSPREAD
SW IDAHO AND SE OREGON SUNDAY AFTERNOON AND NIGHT. BEST CHC OF
VALLEY PRECIP WILL BE 22Z SUN-06Z MON WITH SECONDARY SURGE OF COOLER
AIR AND STRONGER TROUGHING ALOFT.  BRIEF BREAK TO ISOLD SHOWERS
FAVORING MTS MONDAY THEN AN UPPER TROF WHICH LOOKS MORE MOIST THAN
SUNDAY EVENINGS TROF COMES THROUGH MONDAY NIGHT FOR HIGHER POPS/QPF
MONDAY NIGHT.  BROAD W FLOW CONTINUES TUESDAY FOR LOW POPS FAVORING
MTS. COOLER THAN AVERAGE IN THE SHORT TERM.

.LONG TERM...TUESDAY NIGHT THROUGH SATURDAY...BELOW NORMAL
TEMPERATURES AND ABOVE NORMAL PRECIPITATION WILL PREVAIL THROUGH
MOST OF THE LONG TERM WITH A LONGWAVE TROUGH ANCHORED OVER WESTERN N
AM. MODELS ARE SHOWING GOOD CONTINUITY WITH TIMING AND AMPLITUDE OF
MAJOR FEATURES MOVING THROUGH THIS TROUGH. A STRONG SHORTWAVE TROUGH
CROSSING THE NORTHWEST COAST TUESDAY NIGHT WILL SUPPORT THE BEST
CHANCES OF PRECIPITATION ON WEDNESDAY. PRECIPITATION CHANCES WILL
DECREASE ONLY SLIGHTLY THURSDAY WITH MOIST UNSTABLE AIR AND MINOR
FEATURES CROSSING OUR CWFA ON THE CYCLONIC SIDE OF THE JET. WE
INCREASED POPS SLIGHTLY WEDNESDAY AND THURSDAY FROM THE EARLY
MORNING FORECAST. FRIDAY AND SATURDAY WILL BRING DRYING AND WARMING
AS THE JET RETREATS NORTHWARD. WE LOWERED POPS SATURDAY LEAVING ONLY
A SLIGHT CHANCE OVER OUR EASTERN MOUNTAINS. MAX TEMPERATURES WILL
RANGE FROM ABOUT 8 DEGREES BELOW NORMAL WEDNESDAY TO 3 DEGREES BELOW
NORMAL FRIDAY THEN RETURNING TO NORMAL SATURDAY. NO TEMPERATURE
ADJUSTMENTS WERE NEEDED.

&&

.BOI WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
OR...NONE.

&&

SHORT TERM..VM
LONG TERM...JT
Hazardous weather outlook, Aug 21, 6:00 AM MDT, 12 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BOISE ID
600 AM MDT SAT AUG 21 2004

IDZ011>016-028>030-ORZ061>064-221200-
BAKER COUNTY-BOISE MOUNTAINS-CAMAS PRAIRIE-HARNEY COUNTY-
LOWER TREASURE VALLEY-MALHEUR COUNTY-OREGON LOWER TREASURE VALLEY-
OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY-SOUTHWEST HIGHLANDS-
UPPER TREASURE VALLEY-WEST CENTRAL MOUNTAINS-WESTERN MAGIC VALLEY-
600 AM MDT (500 AM PDT) SAT AUG 21 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST IDAHO EXCEPT
OWHYEE COUNTY AND SOUTHEAST OREGON.

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

The office that day

Everything else NWS Boise, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 21, 6:03 PM MDTSevere Thunderstorm WarningBOIOwyhee42 min

Nearby

Severe Thunderstorm Warnings in Idaho, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.